MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG PENCAN; SPINAL NEEDLE

B. BRAUN MELSUNGEN AG PENCAN; SPINAL NEEDLE
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4) we received one pencan 27gx3 1/2" (88mm) m.Fk-eu/ap/sa in original packaging.The returned sample was taken to a visual inspection.Damages or manufacturing faults especially at the raw cannula were not detected on the returned sample.In addition, the pencan cannula was taken to a manual function test in combination with the introducer needle.The pencan cannula could be pushed through the introducer needle without any resistance.Withdrawing was also possible without any problems.Function faults were not detected.Furthermore, the outside diameter of the pencan cannula was measured according to the drawing.Nominal: 0.42 +0.01/-0.00 mm (see attached drawing) actual: 0.42 mm the measured outside diameter of the pencan cannula is within the specification.In addition, the pencan cannula was taken to a cannula stiffness test according to the test plan.Nominal: test force = 5.5 n; bending max.= 0.55 mm actual: bending = 0.282 mm the measured value is within the specification.The returned sample is in accordance with the specification.A review of the batch and manufacturing records revealed no abnormalities or nonconformities.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in germany: cannula detached inside patient.

Brand Name
PENCAN
Common Device Name
SPINAL NEEDLE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key6673491
Report Number9610825-2017-00127
Device Sequence Number2059511
Product Code MIA
UDI-Device Identifier04046964180941
UDI-Public(01)04046964180941(17)211223(10)16N23H8B21
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/06/2017
Report Date (Section F) 06/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2021
Device Model NumberN/A
Device Catalogue Number4502051-13
Device Lot Number16N23H8B21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2017
Was the Report Sent to FDA? Yes
Device Age7 MO
Event Location Hospital
Date Report to Manufacturer06/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2017
Initial Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA06/28/2017